Dr. Edward E. Allen

Professor of Mathematics

Dr. Allen’ s

  • Office: Manchester 134
  • Phone: (336) 758-4854
  • Email: allene 'at' wfu.edu
  • B.S., Mathematics, BYU, 1985
  • Ph.D., Mathematics, University of California at San Diego, 1991
  • Algebraic Combinatorics, Bioinformatics.
    Professional Website

    • Allen, E.E., A Conjecture of Procesi and the Straightening Algorithm of Rota, Proc. Natl. Acad. Sci. USA, Vol 89, pp. 3980-3984, May 1992.
    • Allen, E.E. A Conjecture of Procesi and a New Basis for the Decomposition of the Graded Left Regular Representation of Sn, Advances in Mathematics 100 (1993), 262-292.
    • Allen, E.E. The Descent Monomials and a Basis for the Diagonally Symmetric Polynomials, Journal of Algebraic Combinatorics 3 (1994), 5-16.
    • Allen, E.E. New Bases for the Decomposition of the Graded Left Regular Representation of the Re ection Groups of type Bn and Dn, Journal of Algebra, 173 (1995), 122-143.
    • Allen, E.E. The Decomposition of a Bigraded Left Regular Representation of the Diagonal Action of Sn, Journal of Combinatorial Theory, Series A, 71 (1995), 97-111.
    • Allen, E.E. Bitableaux Bases for the Diagonally Invariant Polynomial Quotient Rings, Advances in Mathematics 130 (1997), 242-260.
    • Allen, E.E. A Conjecture of a Basis for the Diagonal Harmonic Alternants, Discrete Mathematics 193 (1998), 33-42.
    • Allen, E.E. Some Graded Regular Representations of the Complex Re ection Groups, Journal of Combinatorial Theory, Series A, 87 (1999), 287-332.
    • Allen, E.E. Bitableaux Bases for some Garsia-Haiman Modules and Other Related Modules, The Electronic Journal of Combinatorics 9 (2002), #R36, 1-59.
    • Allen, E.E. Descent Monomials, P-Partitions, and Dense Garsia-Haiman Modules, Journal of Algebraic Combinatorics, September 2004, Volume 20, Issue 2,173-193.
    • Allen, E.E., Fetrow J.S., Thomas S.J., John D.J. Heuristics for Dependency Conjectures in Proteomic Signaling Pathways, Proceedings of the 43rd Annual Association for Computing Machinery Southeast Conference, 2005, 75-79.
    • Allen, E.E., Fetrow J.S., Daniel L.W., Thomas S.J., John D.J. Computational Algebraic Applications to Dependency Models of Protein Signal Transduction Networks from Time-Series Data, (with ), Journal of Theoretical Biology 238 (2006) 317-330.
    • Allen, E.E., Fetrow, J.S., John, D.J., Pecorella, A., and Turkett, W., Reconstructing Networks using Cotemporal Functions, Proceedings of the 44th Annual Southeast Conference of the ACM, 417-422, 2006.
    • Berenhaut, K.S., Allen, E.E., Fraser, S.J., Bounds on coeffcients of reciprocals of formal power series with rapidly decreasing coeffcients, Discrete Dynamics in Nature and Society, vol. 2006.
    • Allen, E.E., Diao, L, Fetrow, J., John, D.J., Loeser, R.F., and Poole, L.B.,The Shuffe Index and Evaluation of Models of Signal Transduction Pathways, Proceedings of the 45th Annual Southeast Conference of the ACM 2007, March 2007. http://doi.acm.org/10.1145/1233341.1233386
    • Allen, E.E., Cox, M.E. and Warrington, G.S., Bitableaux Bases of Garsia Haiman Modules of Hollow Type, Journal of Combinatorial Theory, Series A Volume 115, Issue 7, October 2008, Pages 1127-1155.
    • Allen, E.E., Fetrow, J., John, D, Thomas, S. and Turkett W. Comparison of Co-Temporal Modeling Algorithms on Sparse Experimental Time Series Data Sets, Proceedings of 10th IEEE International Conference on Bioinformatics and Bioengineering, June 2010.
    • Marcott, P.F., Fetrow, J.S., Loeser, R.F., Allen, E.E., Computational Modeling of the Effects of Oxidative Stress on the IGF-1 Signaling Pathway in Human Articular Chondrocytes, Proceedings of the 2010 ACM International Conference on Bioinformatics and Computational Biology, August 2010.
    • Edward E. Allen, Joshua Hallam, Sarah K. Mason, Dual immaculate quasisymmetric functions expand positively into Young quasisymmetric Schur functions, Journal of Combinatorial Theory Series A, Volume 157, July 2018, Pages 70-108.
    • Bree Ann LaPointe , David J. John, James L. Norris, Edward E. Allen, Alexandria F. Harkey, Joelle K. Muhlemann, Gloria Muday, A BCHC genetic algorithm model of cotemporal hierarchical Arabidopsis thaliana gene interactions, Proceedings of 2018 IEEE International Conference on Bioinformatics and Biomedicine (BIBM), 2701-2708, 2018.
    • Edward E. Allen, John Farrell, Alexandria F. Harkey, David J. John, Gloria Muday, James L. Norris, and Bo Wu (2020),Time Series Adjustment Enhancement of Hierarchical Modeling of Arabidopsis Thaliana Gene Interactions, Algorithms for Computational Biology, 7th International Conference AlCoB 2020 Proceedings, Lecture Notes in Bioinformatics 12099, pp 143-154, Springer.
    • Edward E. Allen, Katherine Riley, and MichaelWeselcouch, Multivariable Lucas Polynomials and Lucanomials, in review.
    Published Student Papers Advised:
    • D. Durand, J. Kline, K.Woods, Groovin' with the Big Band(width), The UMAP Journal, 21.3 (2000), 357-367.
    • A. Pecorella, C. Taylor and E. Perez, ACE is High, The UMAP Journal, 23.3 (2002), 339-349. Note that both of the previous papers were judged to be Outstanding, the highest designation assigned by the judging committee, in the Mathematical Modeling Contest sponsored by COMAP in their respective years. Additionally, the former won an award from SIAM and the latter an award from INFORMS.

    Comments are closed.